Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 398, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2021, 6:22 PM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 16, 2021, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WUUS54 KOUN 162322
SVROUN
OKC019-085-095-170000-
/O.NEW.KOUN.SV.W.0398.210716T2322Z-210717T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
622 PM CDT Fri Jul 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
West central Marshall County in southeastern Oklahoma...
* Until 700 PM CDT.
* At 622 PM CDT, a severe thunderstorm was located 5 miles west of
Marietta, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Marietta, Dickson, Lake Murray and Overbrook.
This includes Interstate 35 between mile markers 14 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3396 9731 3425 9704 3402 9681 3390 9718
3392 9721 3390 9725 3389 9725
TIME...MOT...LOC 2322Z 235DEG 17KT 3396 9721
HAIL...1.00IN
WIND...60MPH
$$
Zwink2 follow-up statements
712
WWUS54 KOUN 162342
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
642 PM CDT Fri Jul 16 2021
OKC019-085-095-170000-
/O.CON.KOUN.SV.W.0398.000000T0000Z-210717T0000Z/
Love OK-Carter OK-Marshall OK-
642 PM CDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN LOVE...SOUTHEASTERN CARTER AND WEST CENTRAL MARSHALL
COUNTIES...
At 642 PM CDT, a severe thunderstorm was located 4 miles south of
Overbrook, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Marietta, Dickson, Lake Murray and Overbrook.
This includes Interstate 35 between mile markers 14 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Murray, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3400 9726 3425 9704 3402 9681 3391 9714
TIME...MOT...LOC 2342Z 235DEG 17KT 3401 9712
HAIL...1.75IN
WIND...60MPH
$$
Zwink111
WWUS54 KOUN 162353
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
653 PM CDT Fri Jul 16 2021
OKC019-085-095-170003-
/O.EXP.KOUN.SV.W.0398.000000T0000Z-210717T0000Z/
Love OK-Carter OK-Marshall OK-
653 PM CDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE...
SOUTHEASTERN CARTER AND WEST CENTRAL MARSHALL COUNTIES WILL EXPIRE AT
700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
heavy rain is still possible with this thunderstorm.
LAT...LON 3400 9726 3425 9704 3402 9681 3391 9714
TIME...MOT...LOC 2353Z 235DEG 17KT 3403 9708
$$
ZwinkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:52 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 3:52 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Norman OK 352 PM CDT Fri Jul 16 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 119 PM CDT Fri Jul 16 2021 With the upper level wave moving off slowly to the east, precipitation has dwindled. However, with a moist and unstable airmass in place and possibly some lingering boundaries, some isolated afternoon convection will still be possible, with the greater chances being across eastern Oklahoma (under the influence of the departing low). Not much change in the environment tomorrow, so expect to see similar low chances for isolated showers and storms (with the better chances in the east). While heat indices don't quite reach heat advisory criteria (looking at heat indices in the upper 90s to just over 100 across much of the area tomorrow afternoon, driven largely by dewpoints in the mid 60s to lower 70s), mostly clear skies and light winds will drive up the wet bulb globe temperature. Heat precautions are recommended. Day && .LONG TERM... (Saturday night through next Thursday) Issued at 329 PM CDT Fri Jul 16 2021 Sunday's weather will, more or less, be a continuation of Saturday's weather, as the overall atmospheric layout over the southern Plains will remain basically unchanged. The only meaningful difference might be surface boundaries, if significant convection occurs on Saturday or Saturday night. A shortwave trough aloft will move through the southwestern Midwest and southern Plains Sunday night through Monday night. It will bring support for increasing convection to the region during that time period. Its effects, including residual surface boundaries, will linger for a few days, before large-scale ridging aloft clamps off most of the precipitation by the middle to late part of next week. As the ridge aloft expands from the central Rockies/Great Basin into the central Plains, it will also tend to raise temperatures both aloft and at the surface. This should eventually bring an end to the nearly month-long stretch of near- or below-average daily maximum temperatures that has been occurring over much of our forecast area. Deterministic medium-range models show various small disturbances within the larger ridge next week, but at this point, those are more for entertainment purposes than they are for meaningful forecasts, given the large amount of variability between models and model runs. CmS && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Fri Jul 16 2021 Generally VFR conditions and light winds will prevail. A few isolated storms will continue to be possible (mainly during the afternoon periods), but coverage and probability are too low to mention at any TAF site. Day && .UPPER AIR... Issued at 1226 AM CDT Fri Jul 16 2021 No upper air flights are scheduled for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 72 89 / 10 20 20 30 Hobart OK 73 96 72 92 / 10 10 20 30 Wichita Falls TX 75 97 74 95 / 10 10 10 20 Gage OK 70 97 70 92 / 10 20 30 30 Ponca City OK 71 89 70 89 / 30 20 20 30 Durant OK 74 94 73 94 / 20 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...14
Hazardous weather outlook, Jul 16, 1:24 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 124 PM CDT Fri Jul 16 2021 OKZ004>048-050>052-TXZ083>090-171830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 124 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated thunderstorms are possible this afternoon and tonight, generally along and east of I-35. However, there is some uncertainty this afternoon and tonight due to impacts from the last night and this morning's activity. Locally heavy rain will be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit on Saturday. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .Thunderstorms... Thunderstorm chances will continue across at least part of the area through the middle of next week. While some strong thunderstorms are possible, the potential for organized severe weather is low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 16, 6:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
606 PM CDT Fri Jul 16 2021
OKZ050-162330-
Love OK-
606 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Love County Until 630 PM
CDT...
AT 605 PM CDT, a strong thunderstorm was located near Burneyville,
moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Marietta and Burneyville.
This includes Interstate 35 between mile markers 10 and 15.
LAT...LON 3382 9720 3385 9717 3390 9718 3392 9721
3390 9725 3386 9726 3389 9731 3386 9732
3388 9733 3387 9734 3385 9733 3386 9735
3384 9736 3392 9739 3403 9721 3388 9708
TIME...MOT...LOC 2305Z 232DEG 15KT 3389 9729
WRLocal storm report, Jul 16, 6:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 SE BURNEYVILLE 33.89N 97.28W
07/16/2021 M59 MPH LOVE OK MESONET
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:15 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jul 16, 12:25 AM CDT | Special Weather Statement | OUN | Harmon | 35 min |
| Jul 16, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 39 min |
| Jul 16, 1:23 AM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Jul 16, 1:41 AM CDT | Special Weather Statement | OUN | Tillman | 34 min |
| Jul 16, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 24 min |
| Jul 16, 2:00 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jul 16, 2:04 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 16, 2:10 AM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jul 16, 2:43 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jul 16, 2:51 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 16, 3:37 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jul 16, 5:10 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Jul 16, 6:06 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Jul 16, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 16 min |
| Jul 16, 6:54 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 16, 6:58 PM CDT | Special Weather Statement | OUN | Love | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.